Missouri, 2010

Flooding and Hail in Missouri, May 20 to 21, 2010

May 20 to 21, 2010 · NWS SGF · 43 events in 22 counties and zones

A slow moving upper level storm system, moved across the region, acting to transport significant amounts of moisture up and over a stalled frontal boundary laid out across the Ozarks. Isolated embedded thunderstorms produced small hail and locally heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A slow moving upper level storm system, moved across the region, acting to transport significant amounts of moisture up and over a stalled frontal boundary laid out across the Ozarks. Isolated embedded thunderstorms produced small hail and locally heavy rainfall. Wide spread flooding and flash flooding occurred as a result of the duration of heavy rainfall in conjunction with isolated heavy rainfall from thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 20, 1:34 AM CST, 26 minutes earlier.

Area forecast discussion, May 20, 1:34 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 AM CDT THU MAY 20 2010

.DISCUSSION...

MAIN FOCUS WILL BE WITH CONVECTIVE CHANCES THIS MORNING ACROSS THE
EASTERN OZARKS AND REDEVELOPMENT OUT WEST THIS AFTERNOON AHEAD OF
A COLD FRONT...THEN ON TO SUMMERTIME TEMPERATURES OVER THE WEEKEND.

HAVE JUST UPDATED THE HWO TO REMOVE ANY POTENTIAL OF SEVERE STORMS
FOR THE REMAINDER OF THE NIGHT. ELEVATED SHOWERS/THUNDERSTORMS
WERE CONTINUING TO ADVANCE EAST ACROSS THE EASTERN HALF OF THE
CWA...HOWEVER LIGHTNING HAS BEEN DIMINISHING OVER THE PAST HOUR
WITH MAIN COMPLEX FROM CENTRAL OK INTO CENTRAL AR. UPPER LOW WAS
LOCATED OVER CENTRAL KANSAS TONIGHT WITH GOOD UPPER DIVERGENCE
FROM EASTERN OKLAHOMA INTO SOUTH CENTRAL MO. ECMWF LOOKS TO HAVE
THE BEST HANDLE WITH THE CURRENT SITUATION AND HAVE BASED FORECAST
MOST CLOSELY TO ITS PROGNOSIS.

CLEARING OF PRECIPITATION OCCURRING FROM WEST TO EAST EARLY THIS
MORNING...SO MAIN EVENT WITH ROUND 1 IS EXPECTED TO END FROM WEST
TO EAST DURING THE MORNING HOURS. COULD SEE ADDITIONAL DEVELOPMENT
TOWARDS THE LATE MORNING/EARLY AFTERNOON ACROSS SOUTHEAST
KANSAS/WESTERN CENTRAL MO AS UPPER LOW SHIFTS EAST INTO EASTERN
KANSAS AND SURFACE LOW LIFTS NORTH INTO EASTERN KANSAS. SHOULD BE
DECENT ENOUGH MID LEVEL LAPSE RATES TO SUPPORT SOME HAILERS THIS
AFTERNOON AHEAD OF THE COLD FRONT AND IF ENOUGH LOW LEVEL
INSTABILITY CAN DEVELOP MAY HAVE AN ISOLATED RISK OF TORNADOES
OVER THE WESTERN CWA DURING THE AFTERNOON/EARLY EVENING.
THUNDERSTORMS WITH HEAVY RAIN WILL AGAIN BE POSSIBLE AND THIS WILL
SHIFT EAST ACROSS THE OZARKS DURING THE EVENING...GENERALLY ENDING
OVER THE EASTERN CWA BY FRIDAY MORNING. WITH THE HEAVY RAIN
OCCURRING OVER THE AREA NOW AND WITH RECENT HEAVY RAINS IN THE
PAST WEEK...WILL KEEP THE FLASH FLOOD WATCH IN PLACE AS IS.

UPPER WAVE SHOULD SHIFT EAST OF THE AREA BY MIDDAY FRIDAY WITH
RIDGING BUILDING INTO THE AREA FRIDAY NIGHT AND AMPLIFYING OVER
THE WEEKEND. WITH STRONG SOUTH TO SOUTHWEST LOW LEVEL FLOW...WILL
SEE A QUICK TRANSITION TO SUMMERTIME TEMPERATURES. 850
TEMPERATURES WILL LIKELY REACH THE UPPER TEENS TO LOW 20S WITH
HIGHS OVER THE WEEKEND IN THE MID TO UPPER 80S.

LINDENBERG

&&

.AVIATION...

FOR THE 06Z TAFS...MAIN CONCERN WILL BE WITH CONVECTION WITH THIS
FORECAST. CONVECTION SHOULD BE ONGOING AT THE ONSET OF 06Z TAFS AT
ALL 3 LOCATIONS WITH BACK EDGE OF CONVECTION POSSIBLY PUSHING EAST
OF JLN BY 08-09Z AND PROGRESSING EASTWARD THROUGH THE OVERNIGHT.
ANTICIPATING A BREAK IN THE CONVECTION AS THE LOW LIFTS NORTHEAST
INTO SOUTHWEST MISSOURI BY EARLY MORNING WITH CONVECTION ENDING
FROM WEST TO EAST. ANOTHER ROUND OF CONVECTION WILL BE POSSIBLE
LATE IN THE AFTERNOON AS THE COLD FRONT MOVES IN FROM THE WEST.
CEILINGS WILL GENERALLY REMAIN IN THE MVFR CATEGORY HOWEVER IFR
VISIBILITIES WILL BE POSSIBLE WITH THE STRONGER STORMS.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 20, 1:14 AM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
214 AM CDT THU MAY 20 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210715-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
214 AM CDT THU MAY 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED:

FLOODING RISK IS ELEVATED.
LIGHTNING RISK IS ELEVATED.

AREAS AFFECTED AND TIMING:

FLOODING RISK WILL BE ELEVATED ACROSS THE ENTIRE AREA THROUGH THE
REMAINDER OF THE NIGHT.

LIGHTNING RISK IS ELEVATED ACROSS THE ENTIRE AREA THROUGH THE
REMAINDER OF THE NIGHT.

DISCUSSION:

SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO ADVANCE
EAST ACROSS THE MISSOURI OZARKS THROUGH THE REMAINDER OF THE
OVERNIGHT HOURS. WHILE SEVERE WEATHER IS NOT EXPECTED...THE HEAVY
RAINFALL WILL LIKELY CAUSE CREEKS AND STREAMS TO RISE TO NEAR OR
ABOVE BANKFULL ACROSS MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS AN ELEVATED RISK OF SEVERE THUNDERSTORMS ON THURSDAY...
ROUGHLY ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR. THUNDERSTORMS
WITH HEAVY RAIN WILL BE ONGOING THURSDAY MORNING WHICH WILL LIFT
ACROSS THE EASTERN OZARKS. ANOTHER ROUND OF THUNDERSTORMS WILL BE
POSSIBLE DURING THE MID TO LATE AFTERNOON HOURS AS A COLD FRONT
MOVES INTO THE AREA. SCATTERED SEVERE STORMS ARE POSSIBLE ANY
WHERE ALONG AND AHEAD OF THE FRONT... HOWEVER THE BETTER RISK FOR
SEVERE STORMS WILL BE ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR.
THE PRIMARY SEVERE WEATHER RISKS WILL BE LARGE HAIL AND DAMAGING
WIND GUSTS. THE RISK OF HEAVY RAIN AND FLASH FLOODING WILL
CONTINUE INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Special weather statement, May 19, 10:46 PM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1146 PM CDT WED MAY 19 2010

MOZ102-103-200515-
STONE MO-BARRY MO-
1146 PM CDT WED MAY 19 2010

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN BARRY AND SOUTHERN STONE
COUNTIES UNTIL 1215 AM CDT...

AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
SELIGMAN TO BEAVER LAKE ARKANSAS...MOVING NORTHEAST AT 45 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BLUE EYE...EAGLE ROCK...GOLDEN...LAMPE...
SELIGMAN...SHELL KNOB AND WASHBURN.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE ROARING
RIVER STATE PARK AND TABLE ROCK LAKE.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

SCHAUMANN

The radar

The Tulsa radar (KINX), 101 km away, was scanning. The volume nearest the first event began at 07:58 UTC.

Open the radar archive at this moment

Event by event

42 flood, 1 hail. Local standard time, as filed.

Flood, McDonald

When
May 20, 2:00 AM CST to May 21, 1:00 PM CST
Where
McDonald County, 2.74 mi WNW of Ginger Blue to 3.06 mi NW of Ginger Blue
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.600, -94.573

A low water crossing on state Highway EE was flooded and closed.

Flood, Benton

When
May 20, 2:00 AM CST to May 21, 1:00 PM CST
Where
Benton County, 0.47 mi WNW of Hastain to 0.5 mi WNW of Hastain
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.204, -93.177

A low water crossing on state Highway V was flooded and closed.

Flood, Barton

When
May 20, 2:30 AM CST to May 21, 1:00 PM CST
Where
Barton County, 1.85 mi ENE of Oskaloosa to 1.91 mi ENE of Oskaloosa
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.636, -94.567

A section of Highway K at its intersection with the East Fork of Dry Wood Creek was flooded and closed to motorists.

Flood, Barton

When
May 20, 2:32 AM CST to May 21, 1:00 PM CST
Where
Barton County, 3.26 mi WSW of Nashville to 3.39 mi WSW of Nashville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.363, -94.555

A section of Highway M at its intersection with the Little North Fork River was flooded and closed to motorists.

Flood, Barton

When
May 20, 4:00 AM CST to May 21, 1:00 PM CST
Where
Barton County, 3.37 mi WSW of Nashville to 3.35 mi WSW of Nashville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.363, -94.558

A low water crossing on state Highway M was flooded and closed.

Flood, Barton

When
May 20, 4:00 AM CST to May 21, 1:00 PM CST
Where
Barton County, 2.82 mi ESE of Oskaloosa to 2.73 mi ESE of Oskaloosa
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.620, -94.550

A low water crossing on state Highway K was flooded and closed.

Flood, Newton

When
May 20, 4:26 AM CST to May 21, 1:00 PM CST
Where
Newton County, 0.66 mi NE of Stark City to 0.57 mi WSW of Newtonia
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.877, -94.192

A section of Highway 86 near Newtonia was flooded due to excessive rainfall.

Flood, Newton

When
May 20, 4:26 AM CST to May 21, 1:00 PM CST
Where
Newton County, 0.66 mi NE of Stark City to 0.57 mi WSW of Newtonia
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.877, -94.192

A section of Highway 86 near Newtonia was flooded due to excessive rainfall.

Flood, Newton

When
May 20, 4:31 AM CST to May 21, 1:00 PM CST
Where
Newton County, 1.05 mi NNW of Redings Mill to 1.17 mi N of Redings Mill
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.035, -94.525

Excessive rainfall caused a section of Jackson Street to flood making it impassable to motorists.

Flood, Lawrence

When
May 20, 4:38 AM CST to May 21, 1:00 PM CST
Where
Lawrence County, 2.89 mi NNE of Stotts City to 2.97 mi NNE of Stotts City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.139, -93.951

Excessive rainfall caused the Spring River to flood a section of Highway 97 approximately two miles north of Stotts City.

Flood, Lawrence

When
May 20, 4:38 AM CST to May 21, 1:00 PM CST
Where
Lawrence County, 3.43 mi N of Mt Vernon Arpt to 3.11 mi N of Mt Vernon Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.119, -93.892

Excessive rainfall caused the Spring River to flood sections of County Roads 1090 and 2110.

Flood, Phelps

When
May 20, 4:44 AM CST to May 21, 1:00 PM CST
Where
Phelps County, 3.28 mi NNE of Doolittle to 2.76 mi W of Northwye
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.995, -91.860

Excessive rainfall caused sections of Highway Y to flood and be closed to motorists.

Flood, Maries

When
May 20, 5:00 AM CST to May 21, 1:00 PM CST
Where
Maries County, 1.68 mi WSW of Shantytown to 1.94 mi WSW of Shantytown
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
38.023, -92.079

A water rescue was performed along County Road 624. Excessive rainfall caused the Maries River to flood over a low water crossing which a motorist attempted to drive across.

Flood, Lawrence

When
May 20, 5:00 AM CST to May 21, 1:00 PM CST
Where
Lawrence County, 2.98 mi NNE of Stotts City to 2.99 mi NNE of Stotts City
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.140, -93.950

A low water crossing on State Highway 97 was flooded and closed.

Flood, Lawrence

When
May 20, 5:00 AM CST
Where
Lawrence County, 2.98 mi NNE of Stotts City to 2.99 mi NNE of Stotts City
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.140, -93.950

A low water crossing on State Highway 97 was flooded and closed.

Flood, Ozark

When
May 20, 5:01 AM CST to May 21, 1:00 PM CST
Where
Ozark County, 0.65 mi NNW of Gainesville to 0.7 mi NNE of Gainesville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.609, -92.432

A section of Ballpark Road in Gainesville was flooded and closed off to motorists near Lick and Becky Cobb creeks.

Flood, Howell

When
May 20, 5:08 AM CST to May 21, 1:00 PM CST
Where
Howell County, West Plains to 0.58 mi SSW of (H63)west Plains
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.730, -91.850

The West Plains police department closed off 6 low water crossings within the city due to flooding from overnight thunderstorms.

Flood, Polk

When
May 20, 5:12 AM CST to May 21, 1:00 PM CST
Where
Polk County, 2.87 mi ENE of Goodson to 2.56 mi ENE of Goodson
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.722, -93.226

Excessive rainfall caused Jordan Creek to flood a section of Highway P four miles east of Polk.

Flood, St. Clair

When
May 20, 6:12 AM CST to May 21, 1:00 PM CST
Where
St. Clair County, 2.08 mi SSE of Appleton City to 1.03 mi NW of Iconium
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.171, -94.018

Several low water crossings were reported as flooded and impassable across the county.

Flood, Barry

When
May 20, 6:22 AM CST to May 21, 1:00 PM CST
Where
Barry County, 0.69 mi S of Mc Dowell to 0.73 mi S of Mc Dowell
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.810, -93.780

Excessive rainfall caused Flat Creek to flood a section of Highway C which was closed to motorists by MODoT.

Flood, Dallas

When
May 20, 6:24 AM CST to May 21, 1:00 PM CST
Where
Dallas County, 3.66 mi NW of Buffalo to 3.57 mi NW of Buffalo
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.689, -93.145

The Missouri Department of Transportation closed off a section of Highway C where the Little Lindley Creek flooded the highway.

Flood, Newton

When
May 20, 6:29 AM CST to May 21, 1:00 PM CST
Where
Newton County, 0.83 mi SSE of Ritchey to 0.65 mi SSE of Ritchey
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.938, -94.197

A low water crossing along Highway W was flooded and impassable.

Flood, Ozark

When
May 20, 7:00 AM CST to May 21, 1:00 PM CST
Where
Ozark County, 1.04 mi SSE of Thornfield to 0.99 mi SSE of Thornfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.706, -92.662

A low water crossing on state Highway 95 was flooded and closed.

Flood, Polk

When
May 20, 7:00 AM CST to May 21, 1:00 PM CST
Where
Polk County, 2.24 mi ENE of Goodson to 2.62 mi NE of Goodson
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.717, -93.235

A low water crossing on state Highway P was flooded and closed.

Flood, Wright

When
May 20, 7:00 AM CST to May 21, 1:00 PM CST
Where
Wright County, 4.12 mi NE of Mansfield to 4.22 mi NE of Mansfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.165, -92.531

A low water crossing on state Highway AB was flooded and closed.

Flood, Wright

When
May 20, 7:00 AM CST to May 21, 1:00 PM CST
Where
Wright County, 4.12 mi NE of Mansfield to 4.22 mi NE of Mansfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.165, -92.531

A low water crossing on state Highway AB was flooded and closed.

Flood, Howell

When
May 20, 7:00 AM CST to May 21, 1:00 PM CST
Where
Howell County, 1.31 mi ESE of Leota to 1.18 mi ESE of Leota
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.520, -92.010

A low water crossing on state Highway 142 was flooded and closed.

Flood, Jasper

When
May 20, 7:02 AM CST to May 21, 1:00 PM CST
Where
Jasper County, 1.06 mi ESE of Belleville to 1.09 mi ESE of Belleville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.123, -94.582

The intersection of Central City and Emerald Roads was flooded and impassable.

Flood, Shannon

When
May 20, 8:00 AM CST to May 21, 1:00 PM CST
Where
Shannon County, 4.84 mi S of Owls Bend to 4.98 mi S of Owls Bend
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.110, -91.200

A low water crossing on state Highway NN was flooded and closed.

Flood, Dent

When
May 20, 8:00 AM CST to May 21, 1:00 PM CST
Where
Dent County, 0.73 mi SE of Sligo to 0.52 mi ESE of Sligo
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.774, -91.369

A low water crossing on state Highway TT was flooded and closed.

Flood, Wright

When
May 20, 8:00 AM CST to May 21, 1:00 PM CST
Where
Wright County, 2.97 mi NNE of Owens to 2.87 mi NNE of Owens
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.260, -92.400

A low water crossing on state Highway E was flooded and closed.

Flood, Douglas

When
May 20, 8:00 AM CST to May 21, 1:00 PM CST
Where
Douglas County, 0.88 mi NE of Ann to 0.76 mi NE of Ann
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.040, -92.190

A low water crossing on state Highway EE was flooded and closed.

Flood, Dent

When
May 20, 8:00 AM CST to May 21, 1:00 PM CST
Where
Dent County, 2.82 mi WNW of Stone Hill to 2.63 mi WNW of Stone Hill
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.610, -91.400

A low water crossing on state Highway EE was flooded and closed.

Flood, McDonald

When
May 20, 8:00 AM CST to May 21, 1:00 PM CST
Where
McDonald County, 0.44 mi S of Mc Natt to 0.09 mi SSE of Mc Natt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.724, -94.322

A low water crossing on state Highway CC was flooded and closed.

Flood, Texas

When
May 20, 8:00 AM CST to May 21, 1:00 PM CST
Where
Texas County, 3.89 mi WNW of Prescott to 3.78 mi WNW of Prescott
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.460, -91.990

A low water crossing on state Highway BB was flooded and closed.

Flood, Laclede

When
May 20, 8:00 AM CST to May 21, 1:00 PM CST
Where
Laclede County, 2.3 mi N of Hazelgreen to 2.43 mi N of Hazelgreen
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.803, -92.428

A low water crossing on state Highway FF was flooded and closed.

Flood, Laclede

When
May 20, 8:00 AM CST to May 21, 1:00 PM CST
Where
Laclede County, 2.3 mi N of Hazelgreen to 2.43 mi N of Hazelgreen
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.803, -92.428

A low water crossing on state Highway FF was flooded and closed.

Flood, Camden

When
May 20, 10:00 AM CST to May 21, 1:00 PM CST
Where
Camden County, 3.36 mi WSW of Wet Glaize to 3.43 mi WSW of Wet Glaize
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.903, -92.588

A low water crossing on state Highway BB was flooded and closed.

Flood, Camden

When
May 20, 10:00 AM CST to May 21, 1:00 PM CST
Where
Camden County, 1.63 mi WNW of Stoutland to 1.64 mi NW of Stoutland
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.833, -92.545

A low water crossing on state Highway H was flooded and closed.

Flood, Benton

When
May 20, 11:00 AM CST to May 21, 1:00 PM CST
Where
Benton County, 2.45 mi N of Zora to 2.42 mi N of Zora
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.315, -93.103

A low water crossing on state Highway WW was flooded and closed.

Flood, McDonald

When
May 20, 11:00 AM CST to May 21, 1:00 PM CST
Where
McDonald County, 3.54 mi SE of Bethlehem to 3.26 mi SE of Bethlehem
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.680, -94.090

A low water crossing on state Highway U was flooded and closed.

Flood, Newton

When
May 20, 11:00 AM CST to May 21, 1:00 PM CST
Where
Newton County, 1.59 mi NNE of Granby to 1.53 mi NE of Granby
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.939, -94.254

Shoal Creek, north of Granby, was flowing over Highway E just south of Wagon Bridge.

Hail, Webster

When
May 20, 6:55 PM CST
Where
Webster County, 0.88 mi NE of Marshfield
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.340, -92.910

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232094, 232096, 232038, 232039, 232100, 232101, 232041, 232042, 232044, 232046, 232047, 232048, 232086, 232102, 232104, 232049, 232051, 232074, 232088, 232089, 232090, 232091, 232105, 232106, 232107, 232108, 232109, 232093, 232110, 232111, 232112, 232113, 232114, 232116, 232117, 232118, 232119, 232120, 232121, 232122, and more.